Posted by: anonny | 2012-11-12


i was wonderng if you can please help me. i am an indian girl turning 21, so im guessing you can call me a lady...

i have just gotten into a relationship with a wonderful guy and things are looking serious. this guy is of a different race but that doesnt phase me at all. i actually love the fact that we are culturally different. but nobody else especially in my community sees it that way i have alot of my family looking at me in a different way because of this.

recently i have started taking oral contraceptives and this has seemed to have a weird affect on my body im constantly depressed and starting to have thoughts of hurting myself...

is it just a build up of the changes that im going through or should i discontinue the pill?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I always thought being a lady depended on how one behaved, rather thasn one's age.
Oral contraceptives, being hormonal,can indeed take some getting used to, and epecially in some women, can be related to developing depression ( though a proper assessment by a shrink would help to distinguish between being Depressed, and feeling a bit sad and emotional at times, which is more normal.
From the sound of it there are many different things happening in your life at this stage, including this new relationship and the potential element of conflict with your family and community it may bring, and maybe other factors as well. Some really good Gps can do this well, otherwise a psychiatrist who can assess both physical and emotional aspects, could be useful.
And as to your clarified question, yes, mood changes including depression CAN be due to the pill.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: anonny | 2012-11-12

thanx i will take your advice

much appreciated.

Reply to anonny
Posted by: anonny | 2012-11-12

No i was on the pill before the bf i use it because of my menstrual problems. Its not really very physical because we new in the relationship.

what i was trying to say that i dont have anything to be depressed about could it be the results of taking the pill.

perhaps i phrased it incorrectly

Reply to anonny
Posted by: Kelly | 2012-11-12

Fom the BF to the pill...
You also jsut got with the guy, do you think is wise to jump straight into bed with him... well I''m assuming here as why else would you go onto the pill.

I would just ignore the community, they not in the relationship with you so do not have any say in the matter. Your family will get over it once they see you are serious and it makes you happy.

Reply to Kelly

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.